Alert archive / Nevada / Wind Advisories in 2014
Wind Advisory 17, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jun 12, 2014, 8:53 AM PDT for Humboldt County, Nevada. It took effect at Jun 12, 2014, 12:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2014, 8:53 AM PDT (15:53 UTC)
- In effect from
- Jun 12, 2014, 12:00 PM PDT
- Expired
- Jun 12, 2014, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
County Humboldt County, NV
The radar
The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 3.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3726 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
418 WWUS75 KLKN 121553 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 853 AM PDT THU JUN 12 2014 ...STRONG WINDS IN HUMBOLDT COUNTY THIS AFTERNOON AND EVENING... .AN UNSEASONABLY STRONG STORM SYSTEM WILL ARRIVE IN THE PACIFIC NORTHWEST THIS AFTERNOON...WITH STRONG SOUTHWEST FLOW OVERSPREADING NEVADA. THE STRONGEST JET ENERGY WILL IMPACT HUMBOLDT COUNTY THIS AFTERNOON AND EVENING...WHERE GUSTS NEAR 50 MPH ARE EXPECTED. STRONG WINDS WILL CONTINUE THROUGH SUNSET BEFORE GRADUALLY SUBSIDING. NVZ030-130300- /O.NEW.KLKN.WI.Y.0017.140612T1900Z-140613T0300Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 853 AM PDT THU JUN 12 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT, INCLUDING U.S. HIGHWAY 95 AND INTERSTATE 80. MOTORISTS WITH HIGH-PROFILE VEHICLES SHOULD USE EXTRA CAUTION. AREAS OF BLOWING DUST WILL RESULT IN AREAS OF REDUCED VISIBILITY NEAR WINNEMUCCA AND INTERSTATE 80 LATE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
2 follow-up statements
615 WWUS75 KLKN 122045 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 145 PM PDT THU JUN 12 2014 ...STRONG WINDS IN HUMBOLDT COUNTY THIS AFTERNOON AND EVENING... ...STRONG WINDS IN ELKO COUNTY FRIDAY AFTERNOON AND EVENING... .AN UNSEASONABLY STRONG STORM SYSTEM WILL ARRIVE IN THE PACIFIC NORTHWEST THIS AFTERNOON...WITH STRONG SOUTHWEST FLOW OVERSPREADING NEVADA. THE STRONGEST JET ENERGY WILL IMPACT HUMBOLDT COUNTY THIS AFTERNOON AND EVENING...WHERE GUSTS NEAR 50 MPH ARE EXPECTED. STRONG WINDS WILL CONTINUE THROUGH SUNSET BEFORE GRADUALLY SUBSIDING. STRONG WINDS WILL QUICKLY REDEVELOP FRIDAY MORNING, WITH THE STRONGEST WINDS FRIDAY AFTERNOON EXPECTED ACROSS ELKO COUNTY. NVZ031-033-034-038-039-131200- /O.NEW.KLKN.WI.Y.0018.140613T1800Z-140614T0400Z/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTHWESTERN ELKO COUNTY- SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELKO...SPRING CREEK...CARLIN... WELLS...PEQUOP SUMMIT 145 PM PDT THU JUN 12 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...STRONG WEST WINDS WILL REDEVELOP QUICKLY AROUND NOON ON FRIDAY, WITH THE STRONGEST WINDS EXPECTED FRIDAY AFTERNOON AND EARLY EVENING. WINDS WILL SUBSIDE AROUND SUNSET FRIDAY EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...LAMOILLE CANYON... HARRISON PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK... CARLIN. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT ACROSS ELKO COUNTY, WITH THE STRONGEST GUSTS EXPECTED ON PASSES AND SUMMITS. MOTORISTS WITH HIGH-PROFILE VEHICLES SHOULD USE EXTRA CAUTION. TRAVEL ON INTERSTATE 80 AND U.S. HIGHWAY 93 WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ030-130300- /O.CON.KLKN.WI.Y.0017.000000T0000Z-140613T0300Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 145 PM PDT THU JUN 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO CONTINUE THROUGH THE EARLY EVENING HOURS. WINDS WILL SUBSIDE QUICKLY AROUND SUNSET. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT, INCLUDING U.S. HIGHWAY 95 AND INTERSTATE 80. MOTORISTS WITH HIGH-PROFILE VEHICLES SHOULD USE EXTRA CAUTION. AREAS OF BLOWING DUST WILL RESULT IN AREAS OF REDUCED VISIBILITY NEAR WINNEMUCCA AND INTERSTATE 80 LATE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
272 WWUS75 KLKN 130245 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 745 PM PDT THU JUN 12 2014 ...WINDS TAPERING DOWN IN HUMBOLDT COUNTY THIS EVENING. MORE GUSTY WINDS EXPECTED IN ELKO COUNTY FRIDAY AFTERNOON AND EVENING... .A COLD FRONT WILL CONTINUE TO PUSH ACROSS THE SILVER STATE... STRONG WINDS WILL QUICKLY REDEVELOP FRIDAY MORNING...WITH THE STRONGEST WINDS FRIDAY AFTERNOON EXPECTED ACROSS ELKO COUNTY. NVZ030-130345- /O.EXP.KLKN.WI.Y.0017.000000T0000Z-140613T0300Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 745 PM PDT THU JUN 12 2014 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. $$ NVZ031-033-034-038-039-132045- /O.CON.KLKN.WI.Y.0018.140613T1800Z-140614T0400Z/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTHWESTERN ELKO COUNTY- SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELKO...SPRING CREEK...CARLIN... WELLS...PEQUOP SUMMIT 745 PM PDT THU JUN 12 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...STRONG WEST WINDS WILL REDEVELOP QUICKLY AROUND NOON ON FRIDAY... WITH THE STRONGEST WINDS EXPECTED FRIDAY AFTERNOON AND EARLY EVENING. WINDS WILL SUBSIDE AROUND SUNSET FRIDAY EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON... HARRISON PASS...WELLS...PEQUOP SUMMIT... ELKO...SPRING CREEK...CARLIN * IMPACTS...AREAS OF BLOWING DUST. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT ACROSS ELKO COUNTY... WITH THE STRONGEST GUSTS EXPECTED ON PASSES AND SUMMITS. MOTORISTS WITH HIGH-PROFILE VEHICLES SHOULD USE EXTRA CAUTION. TRAVEL ON INTERSTATE 80 AND U.S. HIGHWAY 93 WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 12, 8:47 AM PDT, 6 minutes earlier.
Area forecast discussion, Jun 12, 8:47 AM PDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 847 AM PDT THU JUN 12 2014 .SYNOPSIS...A STRONG STORM SYSTEM OVER THE PACIFIC NORTHWEST WILL BRING A WARM WINDY DAY TO NEVADA TODAY...WITH HIGH FIRE DANGER AND AREAS OF BLOWING DUST. A STRONG COLD FRONT WILL USHER MUCH COOLER TEMPERATURES INTO NORTHERN NEVADA FRIDAY. STRONG WINDS WILL CONTINUE ACROSS NEVADA FRIDAY...WITH FIRE DANGER HIGHEST IN CENTRAL NEVADA. && .UPDATE...ISSUED A WIND ADVISORY FOR HUMBOLDT COUNTY FROM NOON THROUGH 8 PM. NOTICED AN UPTICK ON THE NUMERICAL GUIDANCE FOR WINNEMUCCA IN THE 12Z MODELS. SUSPECT THE MODELS ARE TRYING TO CATCH UP TO AN UNSEASONABLY STRONG PRESSURE GRADIENT, UNUSUAL FOR MID JUNE. 12Z MET FOR WINNEMUCCA IS UP TO 32 MPH SUSTAINED AT 5 PM. GUSTS OF 45-55 MPH WILL BE COMMON IN HUMBOLDT COUNTY, ESPECIALLY ON THE HIGHER TERRAIN. STRONG WINDS WILL DEVELOP ALL ACROSS NEVADA THIS AFTERNOON, WITH WINDS LIKELY AT ADVISORY CRITERIA ACROSS THE WESTERN HALF OF ZONE 031 AS WELL. EASTERN ZONE 031 WILL NOT REACH CRITERIA THOUGH, SO LEFT THEM OUT. WIND GUSTS OF 40 MPH WILL BE COMMON ALL ACROSS NEVADA THIS AFTERNOON, AND THIS EVENING THROUGH SUNSET. EXPECT AREAS OF BLOWING DUST TO BE LOFTED OUT OF THE SINKS, REACHING ELKO/SPRING CREEK THIS EVENING. TURNER && .PREV DISCUSSION... /ISSUED AT 337 AM / SYNOPSIS...A PACIFIC LOW CONTINUES TO MOVE INTO THE WESTERN U.S. EXPECTING GUSTY WINDS...POSSIBLY BLOWING DUST...AND A SLIGHT CHANCE OF THUNDERSTORMS OVER EXTREME NORTHEAST NEVADA. BUT GENERALLY EXPECTING A DRY FRONTAL PASSAGE. THIS LOW WILL USHER COOLER TEMPERATURES INTO THE REGION...WHERE AFTERNOON TEMPS WILL DIP INTO THE SEVENTIES. SHORT TERM...TODAY THROUGH FRIDAY. A LOW PRESSURE SYSTEM WILL BRING A TIGHT PRESSURE GRADIENT...U COMPONENT ANOMALIES...AND DECREASED UPPER LEVEL HEIGHTS TO THE GREAT BASIN. NOT MUCH EXPECTED IN THE WAY OF QPF...THE PREDOMINATE SENSIBLE WEATHER IMPACT WILL BE GUSTY WINDS TODAY AND WITH THE JET CORE ROUNDING THE BASE OF THE TROF OVER CENTRAL NV...EXPECTING AN ENCORE PERFORMANCE WITH THE WINDS TOMORROW SOUTH OF INTERSTATE 80 THROUGH HIGHWAY 50 ON FRIDAY. LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. THE MODELS ARE IN GOOD AGREEMENT THROUGH MONDAY AND DRY CONDITIONS CAN BE EXPECTED FOR THE MOST PART. THERE IS SOME MODEL DISCREPANCY POPPING UP NEXT WEEK. FRIDAY NIGHT THROUGH SATURDAY MORNING...THERE WILL BE AN EXITING TROUGH THAT MAY PRODUCE SOME LINGERING SHOWERS OVER THE HIGHER TERRAIN OF NORTHEAST NEVADA UNTIL AFTER MIDNIGHT. IF SKIES CLEAR OUT ENOUGH...EARLY SATURDAY MORNING COULD BE VERY CHILLY...WITH SOME BELOW-FREEZING TEMPERATURES IN ELKO COUNTY VALLEYS NORTH OF INTERSTATE 80 AND POSSIBLY SOME FROST ACROSS THE REST OF ELKO COUNTY. LOW TEMPERATURES WILL RANGE FROM AROUND 30 DEGREES ACROSS NORTHERN NEVADA TO THE 40S SOUTH OF HIGHWAY 50. SATURDAY AFTERNOON THROUGH MONDAY EVENING...A BROAD TROUGH WILL SLUMP DOWN ACROSS THE CENTRAL AND WESTERN UNITED STATES. NEVADA WILL BE UNDER A DRY NORTHWEST FLOW ALOFT AND PERIODICALLY BREEZY CONDITIONS COULD RESULT AS WEAK IMPULSES MOVE THROUGH THE MEAN TROUGH. HIGHS WILL GENERALLY BE IN THE 70S SATURDAY WARMING BACK UP INTO THE 80 SUNDAY AND MONDAY. LOW TEMPERATURES WILL RANGE FROM THE MID 30S TO THE MID 40S. MONDAY NIGHT THROUGH WEDNESDAY. THE OUTLIER ECMWF MODEL IS SHOWING A MOIST UPPER LOW DROPPING SOUTH INTO NEVADA. WITH MODEL AGREEMENT BECOMING ILLUSIVE...KEPT CONDITIONS DRY FOR NOW. LOWS WILL GENERALLY BE IN THE 40S. HIGHS WILL GENERALLY BE IN THE 80S. HYDROLOGY...LAMOILLE CREEK CONTINUES TO FLOW STRONGLY DUE TO SNOWMELT OFF THE RUBY MOUNTAINS. THE CREEK WILL CONTINUE TO PEAK NEAR 4 FEET FOR THE NEXT SEVERAL EVENINGS. NO FLOODING IS EXPECTED. WITH SLIGHTLY COOLER TEMPERATURES AND A DIMINISHING SNOWPACK...THE CREEK MAY PEAK BELOW 4 FEET OVER THE WEEKEND. AVIATION...VFR CONDITIONS CAN BE EXPECTED AT KWMC KEKO KELY AND KTPH THROUGH FRIDAY MORNING. BLOWING DUST MAY AFFECT THE KWMC TERMINAL AT TIMES. FIRE WEATHER...MULTIPLE RED FLAG WARNINGS IN EFFECT FOR PORTIONS OF NORTHERN AND CENTRAL NV...FOR WINDS AND LOW RH. WITH THE PROGGED JET TRACK...EXPECTING A MULTIPLE DAY WIND EVENT FOR CENTRAL NV. THE PW FROM THE LATEST SOUNDINGS AT RENO AND ELKO RESPECTIVELY...WERE .32 OF AN INCH WHICH IS 77 PERCENT OF NORMAL AND WERE .24 OF AN INCH WHICH WAS 53 PERCENT OF NORMAL. SUFFICE TO SAY A BONE DRY AIRMASS IS IN PLACE OVER THE SILVER STATE. THE TIGHT PRESSURE GRADIENT ASSOCIATE WITH THE LOW...MAKE THIS A SLAM DUNK FOR THE RED FLAG WARNING. && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR HUMBOLDT COUNTY...NORTHERN ELKO COUNTY. WIND ADVISORY FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR HUMBOLDT COUNTY. RED FLAG WARNING UNTIL 9 PM PDT FRIDAY FOR NORTHEASTERN NYE COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY... NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. && 99/99
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:39 PM PDT | Special Weather Statement | LKN | 51 min | |
| Jun 12, 1:45 PM PDT | Wind Advisory | LKN | Elko, White Pine | 31 hr |
| Jun 12, 2:50 PM PDT | Special Weather Statement | LKN | 40 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.